Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Severe headache,fever rises in evening,shivering,tylenol,antibiotic,anti-inflammatory,blood test,flu test,strep test,CT scan all normal

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 47 Questions
Hi I am having terrible head ache (exactly at Right and left forehead and Back Center Top) for the last 7 days. Along with that I am feverish (around 101 to 102) which is reaching high only in evenings and continues the next day morning + my body is shivering during the time. Even thought the weather is around 75 this is happening.
Tylenol doesn't stop, I went to Urgent care they assumed it could be Sinus although I did not have cold or cough or soar throat, and they gave me Antibiotic and antiinflamatory and Pain reliver. Nothing worked, again I went there, this time did Blood test, Flu test and Strep test all of which negative for any infection. Again I went to another bigger hospital emergency care today, they took a CT scan of my whole face and also they took once more Blood test. Again all results are negative and asked me to continue with the same Antibiotic and Painreliever tablets.
Although I am concerned with Headache, but now I am asking myself, if it could be the cause of the Evening fever and Shivering.

Can you please advice
Posted Tue, 24 Apr 2012 in Headache and Migraines
Answered by Dr. Abhijeet Deshmukh, 2 hours later

Thank you for writing your query in details. Though we may not be able to diagnose the condition online, we can try to find out a few possible explanations.

Evening rise of body temperature is usually considered to be due to a lower symptoms of a respiratory tract infection, and if the doctor has examined you clinically and ruled out any such infection, you may want to look for some other reason.

But even before considering a lower respiratory tract infection, we consider the possibility of Malarial infection. Malaria is endemic in some parts of the world, and if you are from one of those, you may think about the possibility of Malaria. It is possible that the blood parameters come back normal.

1) Did they do the Peripheral Smear test for Malaria?

2) Was urine sample tested for any infections?

3) Do you have any symptoms related to urination?

4) Can you let me know which antibiotics have been prescribed to you so far?

A third possible cause commonly responsible for symptoms such as yours is the urinary tract infection.

Apart from these possible causes, one may also want to consider the possibility of Migraine, Cluster Headaches and Tension Headaches.

Migraine is a type of headache which can be triggered by stress, lack of sleep and a few other reasons. It may involve reddening of the eye, watering from the eye, nausea, etc. Though fever is not a common finding in Migraine, mild fever can be there. The headache usually lasts for 2-3 days.

Cluster Headaches are similar to Migraine, but with a difference that they appear in episodes. They are unilateral (one side of the head), and can last for days together, with a recurrence after a few days' gap.

Tension Headaches (now called Tension-type Headaches) are typically described by people as headaches with a feeling of a tight band like sensation around the head. These headaches are also known to appear after stress.

Though your symptoms may not perfectly match these three types of headaches, you may discuss these with your doctor.

I hope this reply helps you a bit. I will await your response with the information i have requested.

Take care.

Abhijeet Deshmukh, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor